Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scharlau, Rudolf / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard

4 Issues per year

IMPACT FACTOR 2017: 0.734

CiteScore 2017: 0.70

SCImago Journal Rank (SJR) 2017: 0.695
Source Normalized Impact per Paper (SNIP) 2017: 0.891

Mathematical Citation Quotient (MCQ) 2017: 0.62

See all formats and pricing
More options …
Volume 18, Issue 2


Fully truncated simplices and their monodromy groups

Leah Wrenn Berman / Barry Monson
  • Corresponding author
  • Department of Mathematics and Statistics, University of New Brunswick, Fredericton, New Brunswick, Canada
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ DĂ©borah Oliveros
  • Instituto de Matemáticas, Universidad Nacional AutĂłnoma de MĂ©xico, Campus Juriquilla, QuerĂ©taro, MĂ©xico
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Gordon I. Williams
Published Online: 2018-01-24 | DOI: https://doi.org/10.1515/advgeom-2017-0047


We describe a simple way to manufacture faithful representations of the monodromy group of an n-polytope. This is used to determine the monodromy group for đť“Łn, the fully truncated n-simplex. As by-products, we get the minimal regular cover for đť“Łn, along with the analogous objects for a prism over a simplex.

Keywords: Abstract polytope; monodromy group; simplex

MSC 2010: 20B25; 52B15


  • [1]

    The GAP Group, GAP – Groups, Algorithms, and Programming, Version 4.4., 2011. www.gap-system.org

  • [2]

    L. W. Berman, B. Monson, D. Oliveros, G. I. Williams, The monodromy group of a truncated simplex. J. Algebraic Combin. 42 (2015), 745–761. MR3403179 Zbl 1331.51020CrossrefGoogle Scholar

  • [3]

    H. S. M. Coxeter, Wythoff’s Construction for Uniform Polytopes. Proc. London Math. Soc.38 (1934), 327–339. MR1576319 JFM 60.0898.03 Zbl 0010.27503Google Scholar

  • [4]

    H. S. M. Coxeter, Regular polytopes. Dover Publications, Inc., New York 1973. MR0370327Google Scholar

  • [5]

    M. I. Hartley, All polytopes are quotients, and isomorphic polytopes are quotients by conjugate subgroups. Discrete Comput. Geom.21 (1999), 289–298. MR1668118 Zbl 0927.52017CrossrefGoogle Scholar

  • [6]

    M. I. Hartley, More on quotient polytopes. Aequationes Math.57 (1999), 108–120. MR1675753 Zbl 0927.51027CrossrefGoogle Scholar

  • [7]

    M. I. Hartley, The Atlas of Small Regular Polytopes. www.abstract-polytopes.com/atlas

  • [8]

    M. I. Hartley, D. Pellicer, G. Williams, Minimal covers of the prisms and antiprisms. Discrete Math. 312 (2012), 3046–3058. MR2956097 Zbl 1261.52006CrossrefWeb of ScienceGoogle Scholar

  • [9]

    P. McMullen, E. Schulte, Abstract regular polytopes, volume 92 of Encyclopedia of Mathematics and its Applications. Cambridge Univ. Press 2002. MR1965665 Zbl 1039.52011Google Scholar

  • [10]

    B. Monson, D. Pellicer, G. Williams, Mixing and monodromy of abstract polytopes. Trans. Amer. Math. Soc. 366 (2014), 2651–2681. MR3165650 Zbl 1286.51014Google Scholar

  • [11]

    B. Monson, E. Schulte, Semiregular polytopes and amalgamated C-groups. Adv. Math. 229 (2012), 2767–2791. MR2889145 Zbl 1250.51015CrossrefWeb of ScienceGoogle Scholar

  • [12]

    B. Monson, E. Schulte, Finite polytopes have finite regular covers. J. Algebraic Combin. 40 (2014), 75–82. MR3226818 Zbl 1310.51020CrossrefGoogle Scholar

  • [13]

    S. E. Wilson, Parallel products in groups and maps. J. Algebra 167 (1994), 539–546. MR1287058 Zbl 0836.20032CrossrefGoogle Scholar

About the article

Received: 2015-11-15

Revised: 2016-04-12

Published Online: 2018-01-24

Published in Print: 2018-04-25

Funding: The first author was supported by a grant from the Simons Foundation (#S15060 to L. Berman). The second author was supported in part by the NSERC of Canada Discovery Grant # 4818. The third author wishes to acknowledge support from grant projects PAPIIT 104915 and CONACyT 166306.

Citation Information: Advances in Geometry, Volume 18, Issue 2, Pages 193–206, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2017-0047.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in